Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 6, NWS Pocatello, ID

March 16, 2011

NWS Pocatello, ID issued this wind advisory at Mar 16, 2011, 2:31 AM MDT. It took effect at Mar 16, 2011, 10:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2011, 2:31 AM MDT (08:31 UTC)
In effect from
Mar 16, 2011, 10:00 AM MDT
Expired
Mar 16, 2011, 2:14 PM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS75 KPIH 160831
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
231 AM MDT WED MAR 16 2011

IDZ020-161645-
/O.NEW.KPIH.WI.Y.0006.110316T1600Z-110317T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
231 AM MDT WED MAR 16 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...DEVELOPING AROUND 10 AM TODAY AND CONTINUING UNTIL 9
  PM TONIGHT.

* LOCATIONS INCLUDE THE UPPER SNAKE RIVER PLAIN LOCATIONS OF IDAHO
  FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX.
  STRONGEST WIND WILL OCCUR OVER THE ARCO DESERT.

* IMPACTS...STRONG WIND WILL MAKE CONTROLLING A VEHICLE WHEN IN A
  CROSS WIND MORE DIFFICULT. MINOR DAMAGE CAN ALSO OCCUR AROUND
  YOUR HOME. SECURE LIGHT OBJECTS THAT NORMALLY REMAIN OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
2 follow-up statements
679 
WWUS75 KPIH 160842
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
242 AM MDT WED MAR 16 2011

IDZ020-162100-
/O.CON.KPIH.WI.Y.0006.110316T1600Z-110317T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
242 AM MDT WED MAR 16 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* WINDS...30 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...DEVELOPING AROUND 10 AM TODAY AND CONTINUING UNTIL 9 
  PM TONIGHT.

* LOCATIONS INCLUDE THE UPPER SNAKE RIVER PLAIN LOCATIONS OF
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX. STRONGEST WIND WILL OCCUR OVER THE ARCO DESERT. 

* IMPACTS...STRONG WIND WILL MAKE CONTROLLING A VEHICLE WHEN IN 
  ACROSS WIND MORE DIFFICULT. MINOR DAMAGE CAN ALSO OCCUR 
  AROUND YOUR HOME. SECURE LIGHT OBJECTS THAT NORMALLY REMAIN 
  OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
745 
WWUS75 KPIH 162014
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
214 PM MDT WED MAR 16 2011


IDZ020-162115-
/O.CAN.KPIH.WI.Y.0006.000000T0000Z-110317T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
214 PM MDT WED MAR 16 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT AT 15 TO 25 MPH. THE
WINDS WILL REMAIN BELOW ADVISORY LEVEL...THEREFORE THE ADVISORY
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:26 AM MDT, 5 minutes earlier.

Area forecast discussion, Mar 16, 2:26 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
226 AM MDT WED MAR 16 2011

.SHORT TERM...HAVE ADDED ZONE 23 TO SNOW ADVISORY WITH SNOW
CONTINUING INTO TONIGHT...THOUGH ONLY ABOVE 6500 FT LEVEL. RAN
WIND STUDY WHICH INDICATED STRONG 500MB...700MB AIRFLOW WERE
STRONG AND ACCOMPANIED BY 130KT-PLUS JET. WIND DIRECTION AT 700MB
LEFT ONLY ZONE 20 SO HAVE ONLY INCLUDED THE ONE ZONE...MAINLY OVER
THE ARCO DESERT. RAIN HAS ALREADY MOVED INTO MUCH OF THE AREA AND
TROUGH REMAINS OVER THE NORTHERN GREAT BASIN AND ROCKIES UNTIL
LATE TONIGHT WHEN IT EXITS TO THE EAST. HAVE BOOSTED POP AND CLOUD
COVER FOR TODAY AND FIRST HALF OF TONIGHT. WILL CONTINUE ALL OTHER
ADVISORIES FOR SNOW. A BRIEF BREAK IS POSSIBLE THU BUT LOW REMAINS
OFF COAST AND CONTINUES TO PUMP MOISTURE INTO NORTHERN
CA...OR...AND ID. POPS DROP OFF STRONGLY ON THU NIGHT AS WOUND UP
STORM APPROACHES COAST. CLOSED LOW TAKES ITS TIME AND ONLY LIGHT
PRECIPITATION EXPECTED THROUGH THE END OF THE PERIOD WITH LOW
STILL STRUGGLING TO MOVE ONSHORE EVEN BY SAT MORNING. COOLER
TEMPERATURES TODAY DUE TO CLOUD COVER...BUT FRONT PASSAGE DURING
THE EARLY EVENING THU NIGHT KEEPS COOLING TREND GOING UNTIL
SOUTHERLY FLOW RETURNS WITH APPROACH OF NEXT LOW ON FRI.  MESSICK

.LONG TERM...SATURDAY THROUGH WEDNESDAY. MODELS ARE IN MUCH
BETTER AGREEMENT...LEADING TO HIGHER CONFIDENCE IN THE EXTENDED
FORECAST.

BOTH MODELS SHOWING A LOW PRESSURE SYSTEM SITTING OFF OF THE COAST
OF WASHINGTON/OREGON ON SATURDAY. A SHORTWAVE TROUGH IS EXPECTED TO
EJECT FROM THE LOW AND MOVE THROUGH THE AREA ON SATURDAY. THIS WILL
PRODUCE A GOOD CHANCE OF PRECIPITATION THROUGH MUCH OF THE AREA.
HAVE TRIED TO TAPER CHANCES SOME TOWARDS THE UTAH BORDER AS THE GFS
SHOWS THAT MOST OF THE MOISTURE WILL REMAIN IN IDAHO.

A COUPLE MORE WAVES ARE EXPECTED TO SPIN OFF OF THE LOW AND ARRIVE
SUNDAY AND MONDAY RESPECTIVELY. HAVE INCREASED CHANCES BOTH DAYS. IF
MODELS REMAIN CONSISTENT...WILL LIKELY NEED TO INCREASE CHANCES MORE
ON BOTH DAYS...ESPECIALLY IN THE MOUNTAINS AND HIGHLANDS.

THE MODELS BEGIN TO DIVERGE ON TUESDAY. BEST GUESS IS THAT THE AREA
MAY HAVE A BRIEF TRANSITION TO ZONAL FLOW PRODUCING ISOLATED TO
SCATTERED SHOWERS.

VALLE

&&

.AVIATION...WIDESPREAD PRECIPITATION WILL BE LIKELY ACROSS MUCH
OF THE AREA TODAY AS A COLD FRONT ARRIVES FROM THE WEST. THIS WILL
CREATE WIDESPREAD MVFR AND IFR CONDITIONS THROUGHOUT THE AREA.
GUSTY CONDITIONS WILL BE LIKELY OVER MUCH OF THE SNAKE PLAIN AS
WELL.

CONDITIONS MAY IMPROVE SOME TONIGHT AS THE COLD FRONT MOVES AWAY
FROM THE AREA AND PRECIPITATION BECOMES MORE SHOWERY AND GRADUALLY
MORE ISOLATED.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ020.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6500
FEET FOR THE IDZ023.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 6500 FEET FOR
THE IDZ031.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY IDZ018.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000
FEET FOR THE IDZ025.

&&
Hazardous weather outlook, Mar 15, 1:24 PM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
124 PM MDT TUE MAR 15 2011

IDZ018-031-161200-
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
124 PM MDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC WINTER WEATHER DISTURBANCE WILL CROSS SOUTHEAST IDAHO
TONIGHT THROUGH WEDNESDAY. SNOW WILL ACCUMULATE 4 TO 9 INCHES AT
ELEVATIONS ABOVE 600O FEET. THE ASSOCIATED COLD FRONT WILL CROSS
THE SAWTOOTH MOUNTAINS WEDNESDAY MORNING AND BRING GUSTY WINDS
WITH SOME BLOWING AND DRIFTING OF SNOW. RAIN WITH LIMITED SNOW
ACCUMULATIONS IS EXPECTED AT LOWER ELEVATIONS. A WINTER WEATHER
ADVISORY IS IN EFFECT. PLEASE REFER TO BOIWSWPIH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN
SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER
PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER
SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE
THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ025-161200-
WASATCH MOUNTAINS/IDAHO PORTION-
124 PM MDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC WINTER WEATHER DISTURBANCE WILL CROSS SOUTHEAST IDAHO
TONIGHT THROUGH WEDNESDAY NIGHT. SNOW WILL ACCUMULATE 4 TO 9 INCHES AT
ELEVATIONS ABOVE 650O FEET IN THE NORTHERN WASATCH MOUNTAINS. RAIN WITH
LIMITED SNOW ACCUMULATIONS IS EXPECTED AT LOWER ELEVATIONS. A
WINTER WEATHER ADVISORY IS IN EFFECT. PLEASE REFER TO BOIWSWPIH
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN
SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER
PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER
SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE
THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ019-022>024-161200-
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-
124 PM MDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC WINTER WEATHER DISTURBANCE WILL CROSS SOUTHEAST IDAHO
TONIGHT THROUGH WEDNESDAY. SNOW WILL ACCUMULATE 2 TO 4 INCHES AT
ELEVATIONS ABOVE 600O FEET. LOCAL ACCUMULATION OF 4 TO 6 INCHES IS
POSSIBLE IN THE HIGHER ELEVATIONS BETWEEN VICTOR AND SODA SPRINGS. RAIN
WITH LIMITED SNOW ACCUMULATIONS IS EXPECTED AT LOWER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN
SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER
PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER
SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE
THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ032-161200-
LOST RIVER/PAHSIMEROI-
124 PM MDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC WINTER WEATHER DISTURBANCE WILL CROSS SOUTHEAST IDAHO
TONIGHT THROUGH WEDNESDAY. SNOW WILL ACCUMULATE 3 TO 5 INCHES AT
ELEVATIONS ABOVE 600O FEET. THE ASSOCIATED COLD FRONT WILL CROSS
THE LOST RIVER AREA WEDNESDAY MORNING. GUSTY WINDS WITH SOME
BLOWING AND DRIFTING OF SNOW ARE POSSIBLE ON HIGHER MOUNTAIN
PASSES...INCLUDING WILLOW CREEK SUMMIT. RAIN WITH LIMITED SNOW
ACCUMULATIONS IS EXPECTED AT LOWER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN
SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER
PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER
SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE
THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020-021-161200-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
124 PM MDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN IS LIKELY TONIGHT5 AND WEDNESDAY WITH SNOW LEVELS 6000-6500
FEET...LOWERING TO NEAR 5000 FEET BY WEDNESDAY MORNING. SOUTHWEST
WINDS WILL INCREASE TO 15 TO 25 MPH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SHOWERS WILL LINGER WEDNESDAY NIGHT AND THURSDAY IN
SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. AN ACTIVE WEATHER
PATTERN WILL CONTINUE INTO NEXT WEEK. TWO SIGNIFICANT WEATHER
SYSTEM WILL BRING A MIX OF RAIN AND SNOW WITH POSSIBLE
THUNDERSTORMS...THE FIRST ON SATURDAY AND THE SECOND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 10:23 AM MDTWinter Storm WarningPIH20 hr
Mar 16, 3:38 PM MDTSpecial Weather StatementPIHMinidoka, Power67 min
Mar 16, 3:58 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Butte, Cassia, Minidoka, Power47 min
Mar 16, 4:55 PM MDTSpecial Weather StatementPIHBannock, Bingham, Bonneville, Caribou, Jefferson, Madison and 1 more35 min

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.